Ohio, 2004

Hail in Ohio, June 2, 2004

June 2, 2004 · NWS CLE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 2, 1:55 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 1:55 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT WED JUN 2 2004

.DISCUSSION...
WEAK SHORT WAVE EXITING E LERI AND A BKN LINE OF SHOWERS/STORMS
DROPPING SE OF NW PA ACRS KENT/YTOWN/FRANKLIN AREA. ANOTHER WEAK
SHORT WAVE OVR OVR N INDIANA AND SCT SHOWERS/STORMS SHUD FILL IN A
BIT OVR N CENTRAL OH. MAIN TROF ALOFT DROPPING SE ACROS FCST AREA.
ONE MORE SPOKE OF VORTICITY FM THE NORTH TO GO THRU AROUND 06Z AND
SHUD SEE BEST CLEARING FOLLOW DURING EARLY MORN HOURS. WL ALLOW
CHC/SCT SHOWERS/STORMS EARLY TAPERING TO A FEW SHOWERS AND ENDING
EARLY MORN HOURS. COLD ENUF ALOFT FOR HAIL WITH STRONGEST STORMS AND
WL HAVE TO MONITOR FOR NEXT 2-3 HOURS. N WIND THURSDAY. AIRMASS OVR
N GRTLKS HAS AIR TEMPS IN 60S AND DEWPOINTS IN 40S. SOME CU OVR
HILLS SOUTH OF LERI OTHERWISE SUNSHINE THURS AND FRI. MIN TEMPS WL
TRY TO SNEAK INTO UPR 30S THUR NGT IN COLDEST SPOTS. RETURN FLOW
SATURDAY. GFS HAVING FEEDBACK PROBLEMS ALG E COAST BUT RETURN FLOW
OF MOISTURE LOOKS LIKE IT WILL BEGIN TO WORK UP APPALACHIANS AND TO
OUR WEST OVR MS VALLEY SO IN BETWEEN WE SHUD SNEAK OUT A DECENT DAY
SAT. NOT SURE HOW SUNDAY WL WORK OUT...GFS KEEPS DVLPG WAVE ON FNT
AND EMPHASIZES STORMS OVR MID MS VLY WHILE ECMWF SHOWS A MORE
STRAIGHT FORWARD COLD FROPA ACRS E GRTLKS LATE SUNDAY INTO MONDAY.
WL FCST CHC SUNDAY INTO MONDAY AND HOPEFULLY CAN DRY IT OUT MON NGT
AND TUE NEXT WEEK ALTHOUGH FNT WL PROB NOT GO FAR TO THE SOUTH.
PREFER SLIGHTLY WARMER GFS/ETA TEMP GUIDANCE TNGT THEN COOLER
GUIDANCE THURS AND THURS NGT. TEMP GUIDANCE SIMILAR AND LOOKS OK FRI.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

KOSARIK
Hazardous weather outlook, Jun 2, 5:35 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
635 AM EDT WED JUN 2 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-021234-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
635 AM EDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING OVER MUCH OF THE FORECAST AREA. THIS AREA INCLUDES ALL EXCEPT
THE NORTHWEST AND NORTH CENTRAL PORTIONS OF OHIO.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 2, 12:21 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
121 PM EDT WED JUN 2 2004

OHZ003-006>014-017>023-027>033-089-PAZ001>003-021745-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD
PA-CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HURON OH-LAKE
OH-LORAIN OH-LUCAS OH-MAHONING OH-MEDINA OH-NORTHERN ERIE PA-OTTAWA
OH-PORTAGE OH-RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE
PA-STARK OH-SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
121 PM EDT WED JUN 2 2004

...SMALL HAIL IS LIKELY ACROSS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA WILL LIKELY PRODUCE PEA TO MARBLE SIZE HAIL
THIS AFTERNOON. THE STORMS WILL BE MOST NUMEROUS FROM JUST SOUTH OF
CLEVELAND TO AKRON TO YOUNGSTOWN AND MEADVILLE.

REL
Special weather statement, Jun 2, 4:24 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
524 PM EDT WED JUN 2 2004

OHZ010-019-029-030-022223-
ASHLAND OH-HURON OH-LORAIN OH-RICHLAND OH-
524 PM EDT WED JUN 2 2004

SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL OHIO
THIS EVENING.

AT 520 PM DOPPLER RADAR SHOWED A STRONG THUNDERSTORMS JUST SOUTHWEST
OF NORWALK IN HURON COUNTY AND ANOTHER THUNDERSTORM NEAR PLYMOUTH IN
NORTHERN RICHLAND COUNTY. THESE THUNDERSTORMS WERE MOVING EAST AT 25
MPH. SMALL HAIL...WIND GUSTS TO 35 MPH AND BRIEFY HEAVY RAIN MAY
OCCUR WITH THE THUNDERSTORMS THIS EVENING.

KIELTYKA

The radar

The Cleveland radar (KCLE), 64 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ashland

When
June 2, 4:35 PM EST
Where
Ashland County, Savannah
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.967, -82.350

Penny size hail was observed northeast of Savannah.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407747.